Hail, Franklin
- When
- April 6, 12:12 AM CST
- Where
- Franklin County, 5 mi W of Mt Vernon
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.183, -95.317
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 9:50 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CST SAT APR 5 2003 QUICK UPDATE FOR TORNADO WATCH ACROSS NORTHEAST TEXAS...MAINLY ALONG AND NORTH OF INTERSTATE 20. UPDATE ALREADY OUT. 22 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT APR 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MAINLY THE NORTHWEST SECTIONS OF THE REGION FOR TONIGHT...ALONG AND NORTHWEST OF INTERSTATE 30. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL AS ISOLATED TORNADIC ACTIVITY COULD OCCUR WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED FOR SUNDAY IN ASSOCIATION WITH A WARM FRONT THAT WILL DRIFT NORTHWARD ACROSS THE REGION TONIGHT AND UPPER LEVEL DISTURBANCES MOVING ACROSS THE AREA ON SUNDAY. THE SEVERE THREAT ON SUNDAY WILL BE THAT OF LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED BY TONIGHT...AND POSSIBLY ONCE AGAIN DURING THE DAY ON SUNDAY. 20
The national radar mosaic for the moment the first event began.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349148, 5349149, 5349150, 5349151, 5349154, 5349152, 5349153, 5349155.